Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 14, 2021, 6:55 PM EDT for Wakulla County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 6:55 PM EDT (22:55 UTC)
- Expired
- Aug 14, 2021, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 29 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373
WWUS82 KTAE 142255
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
655 PM EDT Sat Aug 14 2021
FLZ027-127-142330-
Coastal Wakulla FL-Inland Wakulla FL-
655 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of eastern Wakulla
County through 730 PM EDT...
At 655 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. Marks, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Newport, Shadeville,
Hyde Park, Wakulla Springs, Hilliardville, Plum Orchard, Shell Point,
Port Leon, Wakulla Beach, Spring Creek, Bethel and Liveoak Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3001 8434 3030 8445 3030 8425 3027 8424
3027 8407 3016 8407 3001 8412 2999 8425
TIME...MOT...LOC 2255Z 190DEG 15KT 3007 8423
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 6:34 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 14, 6:34 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
634 PM EDT Sat Aug 14 2021
.AVIATION...
[Through 00Z Monday]
Line of TSRA pushed through ECP recently but overall will see a
downward trend in convection over the next few hours. Additional
activity is expected again tomorrow. Some lower clouds cannot be
ruled out tomorrow morning, with the best chances at VLD.
&&
.PREV DISCUSSION [311 PM EDT]...
.NEAR TERM [Through Sunday]...
A weakness in the upper ridge exists down through the southeast
US with high centers on either side. Plenty of moisture is in
place and will continue in the near term and beyond. Scattered
showers and storms developed quickly today with more expected to
develop through the evening hours. Some heavy rainfall potential
exists as well as strong wind gusts with DCAPE values above 1000
J/kg mainly north of the Florida state line. Motions are from the
northeast to southwest around 15-20 mph with training lines
setting up through our Alabama and Georgia counties. Expect
convection to linger into the overnight hours over land as well as
a transition to the Gulf waters.
.SHORT TERM [Sunday Night Through Monday Night]...
The Remnants of Fred are expected to restrengthen to a tropical
depression or a tropical storm on Sunday. The track of the system
has shifted westward toward Mobile, AL. As our CWA will be on the
eastern side of the storm, we still expect heavy rainfall as the
system approaches and moves inland. Most of our CWA is in a
Marginal risk for excessive rainfall, and a Slight risk for the
coastal regions around Apalachicola on Sunday, and the majority
of our CWA in a Slight risk for Monday. Widespread 3-6 inches are
possible in the FL Panhandle along our coastal regions west of the
Apalachicola river. Isolated 8 inches are possible. There is also
a threat for isolated tornadoes for Sunday into Monday. PoPs
chances are 70-90 percent for Monday afternoon.
Temperatures for this term will be below average in the mid 80s
due to the extended cloud cover as well as the rain. Low
temperatures will be in the mid 70s. Regardless of the category of
Fred, continue to check for updates as heavy rainfall and
possible tornadoes are expected for Sunday through Monday night as
the Storm Prediction Center has put us in a Marginal Risk for
tornadoes.
.LONG TERM [Tuesday Through Saturday]...
Fred will have weakened once again as it passed to our west
through Central Alabama on Monday and continue to head north. What
will follow will be southerly winds at the surface and an upper
level high. Forecast PWAT values above 2" which will keep us in a
wet pattern with about 80 percent PoPs for Tuesday & Wednesday.
60-70% PoPs for the afternoon and evening for the rest of the week
as the upper level high looks like it will hold. Temperatures
will be more seasonal in the upper 80s warming to the mid 90s with
Lows in the mid 70s.
There is another tropical system (Tropical Storm Grace) that is
forecast to approach the Southeast U.S. at the end of the long
term. The track and impacts of this storm remain uncertain at this
time but we will continue to monitor as the storm approaches the
U.S. coast.
.MARINE...
Favorable boating conditions outside of thunderstorms continue
through the day today, before cautionary winds and seas develop
across the waters tonight. As this occurs, the Remnants of Fred
will likely emerge into the Eastern Gulf of Mexico from the
Florida Straits, and is forecast to strengthen into a Tropical
Storm again on Sunday. Tropical storm conditions are possible on
Sunday night through Monday evening. There will be a slow
improvement in conditions heading towards mid-week.
.FIRE WEATHER...
Outside of the possibility of low dispersions on Monday in the
Florida Panhandle, fire weather concerns remain low. Easterly
winds will increase through the day on Sunday and into Monday
across the area, particularly closer to the coast. Increased rain
chances associated with Fred will keep fire weather concerns low
for the next several days.
.HYDROLOGY...
Flood Warnings continue for the following rivers: Steinhatchee
(US- 19) and Suwannee - Rock Bluff/Manatee Springs. Branford bares
watching over the next couple days as forecasts show borderline
minor flood stage by Tuesday morning. Additional rises are
possible from tropical rains.
The main hydro concerns through the weekend into early next week
are from Fred. Estimates are widespread 3-6" (up to 8" possible)
along the mainly along the coastal areas of the Florida Panhandle
and Big Bend from Sunday through Tuesday night. These values are
track dependent and subject to change. The heaviest rain is likely
to be along and east of Fred's path. The southeast Big Bend is
particularly vulnerable, with the region still reeling from recent
flooding, although the highest amounts will likely be near and
west Apalachicola based on the latest track.
A wet pattern appears to stay in place after Fred's departure,
with above-average rain chances through the work week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 89 74 83 75 / 40 70 60 80 70
Panama City 75 89 75 82 77 / 50 70 70 90 80
Dothan 73 89 73 82 73 / 30 70 30 70 60
Albany 75 90 73 83 74 / 20 60 30 70 50
Valdosta 73 88 74 83 74 / 30 60 30 80 40
Cross City 74 87 75 83 75 / 50 60 50 80 50
Apalachicola 76 87 77 81 79 / 70 70 80 90 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 2 PM EDT /1 PM CDT/ Sunday to 2 AM EDT
/1 AM CDT/ Tuesday for Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
Small Craft Advisory from 8 PM EDT /7 PM CDT/ Sunday to 2 AM EDT
/1 AM CDT/ Tuesday for Coastal Waters From Ochlockonee
River to Apalachicola Fl out to 20 Nm-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM.
&&
NEAR TERM...Scholl
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Fieux
MARINE...Montgomery
FIRE WEATHER...Young
HYDROLOGY...MontgomeryIn the hours before
Special weather statement, Aug 14, 5:23 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
523 PM EDT Sat Aug 14 2021
FLZ007-008-010-012-108-112-142215-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
North Walton FL-Washington FL-
523 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northwestern Bay,
Walton and southwestern Washington Counties through 615 PM EDT/515 PM
CDT/...
At 523 PM EDT/423 PM CDT/, Doppler radar was tracking a strong
thunderstorm near De Funiak Springs, moving southwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City Beach, Santa Rosa Beach, De Funiak Springs, Eglin Air
Force Base, Liberty, Live Oak, Freeport, Ebro, Oakwood Hills, Cluster
Springs, Villa Tasso, Blue Mountain Beach, Seaside, Rock Hill,
Millers Ferry, Pleasant Ridge, Knox Hill, New Harmony, Piney Grove
and Four Mile Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8633 3042 8631 3039 8626 3042 8627
3039 8611 3044 8616 3047 8613 3046 8619
3050 8620 3046 8639 3086 8639 3089 8621
3075 8604 3071 8604 3070 8598 3041 8562
3018 8598 3031 8639 3040 8640
TIME...MOT...LOC 2123Z 044DEG 14KT 3067 8611
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
55-SCHOLLSpecial weather statement, Aug 14, 5:25 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
525 PM EDT Sat Aug 14 2021
FLZ012>014-112-114-142215-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Coastal Gulf FL-
525 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northwestern Gulf,
Bay and southwestern Calhoun Counties in the Panhandle of Florida
through 615 PM EDT/515 PM CDT/...
At 525 PM EDT/425 PM CDT/, Doppler radar was tracking a strong
thunderstorm 15 miles northeast of Lynn Haven, moving southwest at 20
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Mexico Beach, Hiland Park, Tyndall Air Force Base, Parker,
Clarksville, St Andrews State Park, Southport, Allanton, Cedar Grove,
Dirego Park, Beacon Beach, College Station, Gulf Resort Beach, Bayou
George and West Panama City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3044 8564 3044 8514 2975 8548 2986 8549
2989 8550 3018 8599
TIME...MOT...LOC 2125Z 045DEG 16KT 3036 8544
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
55-SCHOLLSpecial weather statement, Aug 14, 5:32 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
532 PM EDT Sat Aug 14 2021
GAZ125-144-145-142200-
Baker GA-Dougherty GA-Mitchell GA-
532 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of eastern Dougherty,
central Mitchell and northeastern Baker Counties through 600 PM
EDT...
At 531 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Marine Corps Logistics Base to 8 miles
northwest of Baconton. Movement was south at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newton, Putney, Camilla, Albany, Baconton, East Albany, Marine Corps
Logistics Base, Flint, Radium Springs, Hopeful, Red Store Crossroads,
Southwest Ga Regional A/P, Pecan City, Acree, Lester, Freeman,
Mitchell Co A/P, Williamsburg, Branchville and Greenough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3165 8399 3163 8401 3162 8400 3157 8400
3156 8398 3155 8400 3148 8400 3147 8398
3146 8398 3146 8400 3130 8400 3122 8415
3108 8438 3138 8447 3165 8401
TIME...MOT...LOC 2131Z 342DEG 16KT 3155 8408 3146 8427
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
02-MONTGOMERYSpecial weather statement, Aug 14, 5:54 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
554 PM EDT Sat Aug 14 2021
GAZ143>145-156-142230-
Miller GA-Decatur GA-Baker GA-Mitchell GA-
554 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of north central
Decatur, eastern Miller, southwestern Mitchell and southwestern Baker
Counties through 630 PM EDT...
At 553 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Colquitt, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Colquitt, Vada, Boykin, Ausmac, Babcock, Hoggard Mill, Eldorendo,
Cooktown, Decatur Co A/P, Steinham Store and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3127 8446 3109 8439 3093 8463 3117 8478
TIME...MOT...LOC 2153Z 062DEG 11KT 3114 8453
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, Aug 14, 6:14 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
614 PM EDT Sat Aug 14 2021
FLZ008-108-112-142245-
Coastal Bay FL-Central Walton FL-South Walton FL-
614 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of west central Bay and
southwestern Walton Counties through 645 PM EDT/545 PM CDT/...
At 614 PM EDT/514 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles east of Santa Rosa Beach, moving southwest at 20
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Panama City Beach, Santa Rosa Beach, Eglin Air Force
Base, Freeport, St Andrews State Park, Villa Tasso, Seminole Hills,
Gulf Resort Beach, Blue Mountain Beach, West Panama City, Seaside,
Bahama Beach, Biltmore Beach, Sunnyside, Gulf Pines, Bunker, Grayton
Beach, Sandestin and Four Mile Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8633 3047 8630 3046 8639 3052 8639
3050 8620 3040 8630 3040 8629 3039 8626
3042 8627 3039 8611 3047 8613 3050 8619
3047 8606 3019 8569 3004 8575 3022 8605
3031 8639 3040 8639
TIME...MOT...LOC 2214Z 057DEG 17KT 3035 8611
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
55-SCHOLLSpecial weather statement, Aug 14, 6:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
655 PM EDT Sat Aug 14 2021
FLZ027-127-142330-
Coastal Wakulla FL-Inland Wakulla FL-
655 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of eastern Wakulla
County through 730 PM EDT...
At 655 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. Marks, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Newport, Shadeville,
Hyde Park, Wakulla Springs, Hilliardville, Plum Orchard, Shell Point,
Port Leon, Wakulla Beach, Spring Creek, Bethel and Liveoak Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3001 8434 3030 8445 3030 8425 3027 8424
3027 8407 3016 8407 3001 8412 2999 8425
TIME...MOT...LOC 2255Z 190DEG 15KT 3007 8423
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:17 PM EDT | Special Weather Statement | TAE | Wakulla | 28 min |
| Aug 13, 10:15 PM EDT | Special Marine Warning | TAE | 92 min | |
| Aug 14, 3:23 PM EDT | Special Weather Statement | TAE | Gulf | 37 min |
| Aug 14, 3:32 PM EDT | Special Weather Statement | TAE | Wakulla | 43 min |
| Aug 14, 3:53 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 30 min |
| Aug 14, 3:59 PM EDT | Special Weather Statement | TAE | Gulf | 46 min |
| Aug 14, 4:12 PM EDT | Special Weather Statement | TAE | Liberty | 33 min |
| Aug 14, 4:24 PM EDT | Special Weather Statement | TAE | Wakulla | 36 min |
| Aug 14, 4:48 PM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 27 min |
| Aug 14, 4:58 PM EDT | Special Weather Statement | TAE | Franklin | 47 min |
| Aug 14, 5:01 PM EDT | Special Weather Statement | TAE | Washington | 29 min |
| Aug 14, 5:20 PM EDT | Small Craft Advisory | TAE | 12 hr | |
| Aug 14, 5:23 PM EDT | Special Weather Statement | TAE | Walton | 52 min |
| Aug 14, 5:25 PM EDT | Special Weather Statement | TAE | Bay, Calhoun | 50 min |
| Aug 14, 5:40 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 35 min |
| Aug 14, 5:44 PM EDT | Special Marine Warning | TAE | 61 min | |
| Aug 14, 6:14 PM EDT | Special Weather Statement | TAE | Walton | 31 min |
| Aug 14, 6:42 PM EDT | Special Marine Warning | TAE | 33 min | |
| Aug 14, 7:09 PM EDT | Special Marine Warning | TAE | 66 min | |
| Aug 14, 7:23 PM EDT | Special Weather Statement | TAE | Wakulla | 37 min |
| Aug 14, 2:52 PM EDT | Special Weather Statement | TAE | Quitman | 38 min |
| Aug 14, 2:56 PM EDT | Special Weather Statement | TAE | Calhoun | 34 min |
| Aug 14, 3:40 PM EDT | Special Weather Statement | TAE | Quitman | 35 min |
| Aug 14, 4:20 PM EDT | Special Weather Statement | TAE | Lee | 40 min |
| Aug 14, 4:55 PM EDT | Special Weather Statement | TAE | Dougherty, Lee, Terrell | 35 min |
| Aug 14, 5:32 PM EDT | Special Weather Statement | TAE | Dougherty, Mitchell | 28 min |
| Aug 14, 5:54 PM EDT | Special Weather Statement | TAE | Miller | 36 min |
| Aug 14, 2:47 PM EDT | Special Weather Statement | TAE | Henry | 43 min |
| Aug 14, 3:14 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 11 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.